Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Albuquerque, NM

July 27, 2006Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 27, 2006, 7:04 PM MDT for Torrance County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2006, 7:04 PM MDT (01:04 UTC)
Expired
Jul 27, 2006, 10:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 104 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 280108
FFWABQ
NMC057-280400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1000 PM MDT

* AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL FROM NUMEROUS THUNDERSTORMS THROUGHOUT TORRANCE
  COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAINS WERE NEARLY
  STATIONARY. EXPECT RAINFALL RATES OF ONE TO THREE INCHES PER HOUR
  OVER ALREADY SATURATED SOILS THROUGH 900 PM MDT.

* LOCATIONS IMPACTED INCLUDE...
  ENCINO...
  MANZANO...
  MCINTOSH...
  MOUNTAINAIR...
  WILLARD...
  HIGHWAY 60 BETWEEN ENCINO AND ABO...
  HIGHWAY 42 BETWEEN WILLARD AND CORONA...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3427 10532 3427 10639 3487 10642 3487 10613
      3505 10611 3504 10529

$$

DPORTER
2 follow-up statements
000 
WGUS75 KABQ 280252
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT THU JUL 27 2006

NMC057-280400-
TORRANCE-
849 PM MDT THU JUL 27 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR TORRANCE COUNTY
UNTIL 1000 PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING THROUGHOUT TORRANCE 
COUNTY. THESE THUNDERSTORMS WERE NEARLY STATIONARY. 

* LOCATIONS IMPACTED INCLUDE...
  ABO...
  CEDARVALE...
  CLINES CORNERS...
  ENCINO...
  MANZANO...
  MCINTOSH...

ADDITIONAL RAINFALL AMOUNTS UP TO ONE AND A HALF INCHES ARE POSSIBLE 
IN THE WARNED AREA.

LAT...LON 3427 10532 3427 10639 3487 10642 3487 10613
      3505 10611 3504 10529

$$
000 
WGUS75 KABQ 280356
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 PM MDT THU JUL 27 2006

NMC057-280402-
TORRANCE-
955 PM MDT THU JUL 27 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT FOR TORRANCE 
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
WEAKENING IN INTENSITY ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE 
THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE AT 1000 PM MDT.

AN ARROYO AND SMALL STREAM FLOOD ADVISORY WILL REPLACE THIS WARNING 
AS MODERATE RAINFALL CONTINUES OVER TORRANCE COUNTY...WHERE RAINFALL 
RATES UP TO ONE INCH PER HOUR WILL PERSIST THROUGH 1130 PM MDT.

LAT...LON 3427 10532 3427 10639 3487 10642 3487 10613
      3505 10611 3504 10529

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:35 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 27, 2:35 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT THU JUL 27 2006

.DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS NM...SO THIS WILL BE A
RATHER SHORT AND SWEET AFD. AM CONCERNED ABOUT A COUPLE OF FEATURES
ACROSS THE STATE ATTM. AN UPR LVL S/WV IS DROPPING SOUTH FROM CO INTO
NRN NM. THIS IS ENHANCING THE PRECIP ACROSS THE NORTHERN HALF OF THE
STATE...DUE TO BETTER DYNAMICS AND PERHAPS EVEN A SLIGHTLY COOLER
POOL OF AIR ALOFT. WILL HAVE TO WATCH THIS WITH CARE...AS THIS WILL
LIKELY RESULT IN THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AS THIS
UPR LVL FEATURE CROSSES INTO THE STATE OVER THE NEXT FEW HOURS. VERY
LIKELY THAT MANY THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES PER
HOUR. THE OTHER FEATURE THAT IS WORTH NOTICING IS ANOTHER CYCLONIC
ROTATION OVER SERN NM. THIS IS VERY EVIDENT IN THE RADAR PIX AND EVEN
ON THE WTR VPR PIX. THIS WILL LIKELY ENHANCE RAINFALL ACROSS THE
SOUTHEAST PLAINS AND SOUTHCENTRAL MOUNTAINS. AS A RESULT HAVE
INCREASE POPS ACROSS THE SOUTHEAST AND ACROSS THE NORTHWEST.
ELSEWHERE...HAVE LEFT POPS MOSTLY UNCHANGED FROM THIS MORNING/S
FORECAST.

BEYOND TODAY...TOMORROW WILL MOSTLY LIKELY BE ANOTHER VERY ACTIVE DAY
WITH ABUNDANT MOISTURE REMAINING IN THE STATE. HAVE MENTIONED IN THE
ZONES THE MENTION OF VERY HEAVY RAINFALL THROUGH FRIDAY NIGHT. FOR
THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NM WILL CONTINUE
TO RECYCLE THE MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  94  65  96 /  20  20  20  20
GALLUP..........................  59  88  57  87 /  30  30  30  30
GRANTS..........................  58  85  56  85 /  40  40  30  30
GLENWOOD........................  61  89  61  90 /  40  60  40  30
CHAMA...........................  49  81  48  81 /  20  30  30  30
LOS ALAMOS......................  55  82  53  85 /  40  40  30  20
RED RIVER.......................  44  73  44  74 /  30  30  30  20
TAOS............................  51  79  50  84 /  30  30  30  20
SANTA FE........................  56  81  54  85 /  40  60  30  20
SANTA FE AIRPORT................  58  83  57  86 /  40  40  30  20
ESPANOLA........................  57  85  55  88 /  40  30  30  20
ALBUQUERQUE HEIGHTS.............  67  85  66  89 /  40  40  40  20
ALBUQUERQUE VALLEY..............  62  87  61  90 /  50  40  40  20
ALBUQUERQUE FOOTHILLS...........  65  84  63  87 /  50  40  30  20
ALBUQUERQUE WEST MESA...........  64  87  64  91 /  50  40  40  20
SOCORRO.........................  65  89  63  91 /  50  40  30  20
SANDIA PARK/CEDAR CREST.........  60  79  60  81 /  40  50  40  20
MORIARTY/ESTANCIA...............  56  85  55  86 /  40  40  30  20
CARRIZOZO.......................  61  89  60  89 /  50  50  40  20
RUIDOSO.........................  56  84  56  81 /  50  50  50  30
RATON...........................  54  81  53  84 /  20  20  20  10
LAS VEGAS.......................  53  79  51  83 /  40  40  30  20
ROY.............................  60  83  58  84 /  20  30  20  10
CLAYTON.........................  64  87  63  88 /  20  20  20  10
SANTA ROSA......................  61  89  62  91 /  50  40  40  10
TUCUMCARI.......................  66  90  65  91 /  30  30  20  10
FORT SUMNER.....................  67  90  67  90 /  50  50  50  10
CLOVIS..........................  67  90  67  90 /  30  30  30  10
PORTALES........................  67  90  66  90 /  30  20  30  10
ROSWELL.........................  70  93  69  93 /  40  30  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, Jul 27, 6:00 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUL 27 2006

NMZ001>021-026-281200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
THUNDERSTORMS MAY PRODUCE HEAVY RAINS WHICH COULD LEAD TO LOCALIZED
FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME
SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
HOWEVER...HEAVY THUNDERSTORM RAINS MAY RESULT IN LOCALIZED FLOODING.
REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 27, 4:28 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT THU JUL 27 2006

NMZ002-003-009-010-272300-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY-
428 PM MDT THU JUL 27 2006

...A LINE OF STRONG THUNDERSTORMS MOVING INTO RIO RANCHO AND
ALBUQUERQUE...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A STRONG THUNDERSTORMS IN SOUTHERN SANDOVAL COUNTY MOVING
TOWARD RIO RANCHO AND ALBUQUERQUE. FROM 430 PM UNTIL AT LEAST 530 PM
THESE THUNDERSTORMS WILL MOVE THROUGH THE METRO AREA WITH WINDS UP
TO 50 MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN ONE HOUR AND
HAIL UP TO ONE HALF INCH IN DIAMETER. ARROYOS AND LOW WATER
CROSSINGS WILL QUICKLY FILL TO DANGEROUS LEVELS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...ALGODONES...
CARNUEL...CORRALES...LOS RANCHOS DE ALBUQUERQUE AND NORTH VALLEY.

44
Special weather statement, Jul 27, 4:54 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT THU JUL 27 2006

NMZ011-272330-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
454 PM MDT THU JUL 27 2006

...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST LINCOLN COUNTY...

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF GRAN
QUIVIRA. MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHWEST LINCOLN COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Special weather statement, Jul 27, 4:54 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT THU JUL 27 2006

NMZ011-272330-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
454 PM MDT THU JUL 27 2006

...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST SOCORRO COUNTY...

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF GRAN
QUIVIRA. MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHEAST SOCORRO COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Special weather statement, Jul 27, 5:18 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT THU JUL 27 2006

NMZ009-010-280000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
518 PM MDT THU JUL 27 2006

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND
EASTERN VALENCIA COUNTY...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN AN HOUR AND HAIL UP TO
ONE HALF INCH IN DIAMETER NEAR LOS LUNAS. MOVEMENT WAS SOUTHEAST AT
10 TO 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ADELINO...BOSQUE
FARMS...ISLETA PUEBLO...JARALES...LOS CHAVEZ AND LOS
TRUJILLOS-GABALDON.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

44
Local storm report, Jul 27, 5:42 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     FLASH FLOOD      RIBERA                  35.37N 105.45W
07/27/2006                   SAN MIGUEL         NM   LAW ENFORCEMENT

            CAR WASHED OFF HANA ROAD NEAR RIBERA. INJURIES UNKNOWN.

&&

44
Local storm report, Jul 27, 6:06 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      RIBERA                  35.37N 105.45W
07/27/2006                   SAN MIGUEL         NM   LAW ENFORCEMENT

            PECOS RIVER FLOWED OVER STATE HIGHWAY 3 AT MILE MARKER 69

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:41 PM MDTFlash Flood WarningABQCatron64 min
Jul 27, 7:26 PM MDTSevere Thunderstorm WarningABQCatron64 min
Jul 27, 7:47 PM MDTFlash Flood WarningABQCatron118 min
Jul 28, 4:09 PM MDTFlash Flood WarningABQSocorro3 hr
Jul 28, 4:47 PM MDTFlash Flood WarningABQBernalillo, Valencia3 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.